Thunderstorm Wind, Boone
- When
- July 20, 2:40 AM CST
- Where
- Boone County, Caledonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.367, -88.900
Trees were blown down.
17 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 20, 2:30 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 AM CDT FRI JUL 20 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... 215 PM CDT DIVING UPR JET OVER LAKES SHUD STEEPEN UPR FLOW AND PUSH THE STAGNANT COLD FRONT THRU THE REST OF NRN IL/NW INDY THIS EVENING. THIS FROPA SHUD PUT A LID ON ANY RAIN CHANCES THE REST OF TONIGHT. MAY HAVE TO INITIATE FCST WITH CHC OF SHWRS/TSTMS THIS EVENING FOR COUNTIES SOUTH OF FRONT. WITH MCS PASSAGE...ENVIRONMENT RATHER LAX IN TERMS OF SUPPORT FOR CONVECTION. PLUS CLOUD COVER NOT PROVIDING AVENUE FOR SOLAR HEAT FLUX TO ASSIST IN LIFT. HIGH PRESS BLDG DOWN OVER CWA FRIDAY SHUD CLEAR SKIES MORESO THAN THEY ARE NOW AND DIVERT A MID LVL WAVE IN PLAINS TO THE SOUTH. WILL LIKELY SEE SOME DEBRIS FROM THIS WAVE. AM LOOKING FOR PTCLDY TO MOCLDY SKIES FRIDAY WITH HI MID DECK OR CIRRUS OVERHEAD. ANOTHER DIVING JET INTO THE MIDWEST SATURDAY DEEPENS THE UPR TROF EVEN FURTHER OVER THE OHIO VLY AND KEEPING H8 TEMPS IN THE LOW TO MID TEENS THRU THE WEEKEND. THIS IS A TAD BELOW SEASONABLE TEMPS FOR THIS TIME OF YEAR. SOME LIFT IN THE UPR MS VLY ON RRQ OF THIS JET MAY PRODUCE SOME PCPN OVER WI AND LK MICH SUNDAY. GFS IS A BIT FURTHER SOUTH WITH THIS FEATURE AND HAVE INSERTED IT INTO THE FCST FOR SUNDAY NIGHT. UPR FLOW TENDS TO FLATTEN OUT MORESO ON MONDAY AND CONTINUES THRU THE REST OF THE WEEK SO THAT WAVES OUT OF THE NRN PLAINS DRIVE ACROSS WI AND LK MICH BUT LEAVE IT FAIRLY BENIGN SOUTH. UPR PATTERN RESEMBLING SUMMER BY TAIL-END OF NEXT WEEK. TEMPS BECOME MORE SEASONABLE IN THE MID 80S BY MIDWEEK WITH DEWPTS MAKING A CLIMB TO THE MID 60S. RLB && .AVIATION DISCUSSION FOR 06Z TAFS...UPDATE 330AM CDT UPDATE...VISIBILITIES ARE DROPPING A LITTLE MORE THAN PREVIOUSLY EXPECTED AS WINDS HAVE GONE LGT/VRBL AT MANY LOCATIONS. MORE WIDESPREAD IFR VSBY HAS DEVELOPED ACROSS THE REGION AND DPA HAS DROPPED TO IFR...AND RFD HAS DROPPED TO 3SM. WHILE MDW/ORD REMAIN AT 5SM FOR NOW...THEY MAY DROP TO 3-4SM BEFORE SUNRISE. RFD WILL LIKELY DROP BELOW 3SM AS WELL. VSBY IS STILL EXPECTED TO IMPROVE TO VFR BY 13Z. THE REMAINDER OF THE TAF PERIOD SHOULD BE QUIET WITH ONLY BKN-OVC MID AND HIGH LEVEL CLOUDINESS. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SCA LT TNGT THRU SAT MRNG IL AND IN NEARSHORE WATERS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 940 PM CDT WED JUL 19 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-200930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 940 PM CDT WED JUL 19 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER ALL OF NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THUNDERSTORMS DEVELOPING IN NORTHWEST IOWA AND SOUTHERN MINNESOTA WILL MOVE EAST SOUTHEAST INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA LATER THIS EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA ON THURSDAY. THUNDERSTORMS MAY BE ONGOING MAINLY ACROSS LOCATIONS NORTH OF INTERSTATE 80 EARLY THURSDAY MORNING WITH A POTENTIAL FOR DAMAGING WINDS EARLY IN THE MORNING. BY AFTERNOON...THE THREAT OF SEVERE WEATHER WILL SHIFT TO LOCATIONS SOUTH OF INTERSTATE 80 AS A COLD FRONT TRACKS SOUTHEASTWARD. THE MAIN THREATS WITH ANY THUNDERSTORMS ACROSS THESE LOCATIONS THURSDAY AFTERNOON INTO EARLY EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-200930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 940 PM CDT WED JUL 19 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN OVERNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THURSDAY MORNING WITH THE MAIN THREAT BEING THUNDERSTORM WIND GUSTS IN EXCESS OF 45 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Milwaukee radar (KMKX), 73 km away, was scanning. The volume nearest the first event began at 08:41 UTC.
17 thunderstorm wind, 1 flood. Local standard time, as filed.
Trees were blown down.
Tree damage reported in Shirland.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Large tree limb blown down.
Flood waters one foot deep closed the intersection of Church and Mill Streets for several hours.
A healthy 30 foot tall pine tree was snapped near the ground at Sacred Heart Cemetery.
Trees were blown down.
Trees were blown down in Bull Valley.
Trees were blown down.
Trees were blown down.
Fifteen trees suffered extensive damage.
Over 300 reports of damaged trees were received by Arlingtion Heights Public Works.
Nearly 300 damaged trees were reported to the Streets and Sanitation Department.
Tree limbs were blown down on Highland and Route 17, east of Kankakee.
Three to four inch tree limbs blown down.
A tree was blown down onto power lines. The tree brought down wires between five utility poles and snapped two other poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519206, 5519205, 5519214, 5519207, 5519208, 5519209, 5519289, 5519217, 5519210, 5519211, 5519212, 5519213, 5519290, 5519291, 5519293, 5519215, 5519216, 5519292.